Alert archive / Minnesota / Wind Advisories in 2020
Wind Advisory 2, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Feb 1, 2020, 7:41 PM CST for 9 counties in Minnesota; 6 counties in Wisconsin. It took effect at Feb 2, 2020, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 7:41 PM CST (01:41 UTC)
- In effect from
- Feb 2, 2020, 6:00 AM CST
- Expired
- Feb 2, 2020, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 17 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 647 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WWUS73 KDLH 020141 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 741 PM CST Sat Feb 1 2020 MNZ012-018>021-025-026-033>038-021345- /O.NEW.KDLH.WI.Y.0002.200202T1100Z-200202T2000Z/ Northern Cook and Lake-North Itasca-Central St. Louis- Southern Lake-Southern Cook-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin- Carlton and South St. Louis-Pine- Including the cities of Isabella, Bigfork, Hibbing, Two Harbors, Silver Bay, Grand Marais, Walker, Grand Rapids, Pine River, Brainerd, Hill City, Aitkin, Duluth, Pine City, and Hinckley 741 PM CST Sat Feb 1 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM CST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, north central and northeast Minnesota. * WHEN...From 5 AM to 2 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ001>003-006>008-021345- /O.NEW.KDLH.WI.Y.0002.200202T1300Z-200202T2000Z/ Douglas-Bayfield-Ashland-Burnett-Washburn-Sawyer- Including the cities of Superior, Washburn, Bayfield, Ashland, Grantsburg, Spooner, and Hayward 741 PM CST Sat Feb 1 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 2 PM CST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Douglas, Bayfield, Ashland, Burnett, Washburn and Sawyer Counties. This includes the Tribal Lands of the Red Cliff Band and the Bad River Reservation. * WHEN...From 7 AM to 2 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
188 WWUS73 KDLH 020918 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 318 AM CST Sun Feb 2 2020 ...GUSTY WEST AND NORTHWEST WINDS THIS MORNING AND AFTERNOON... .An area of low pressure will pass over the region this morning and this afternoon. Strong west and northwest winds are expected over central, east-central, and northeast Minnesota and northwest Wisconsin this morning through this afternoon. Sustained winds of 10 to 25 mph are expected with gusts as high as 45 mph. The winds and gusts will weaken quickly this afternoon as high pressure builds into the region. MNZ018-025-026-033>036-022100- /O.EXT.KDLH.WI.Y.0002.200202T1200Z-200202T2100Z/ North Itasca-North Cass-South Itasca-South Cass-Crow Wing- Northern Aitkin-South Aitkin- Including the cities of Bigfork, Walker, Grand Rapids, Pine River, Brainerd, Hill City, and Aitkin 318 AM CST Sun Feb 2 2020 ...WIND ADVISORY FROM 6 AM THIS MORNING UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...North Itasca, Crow Wing, South Cass, Northern Aitkin, South Aitkin, South Itasca and North Cass Counties. This includes the Tribal Lands of the Bois Forte Band, Deer Creek area and the Mille Lacs Band, East Lake and, Big Sandy Lake areas. * WHEN...From 6 AM this morning until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ012-019>021-037-038-022100- /O.EXT.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/ Northern Cook and Lake-Central St. Louis-Southern Lake- Southern Cook-Carlton and South St. Louis-Pine- Including the cities of Isabella, Hibbing, Two Harbors, Silver Bay, Grand Marais, Duluth, Pine City, and Hinckley 318 AM CST Sun Feb 2 2020 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Pine, Central St. Louis, Northern Cook and Lake, Carlton and South St. Louis, Southern Cook and Southern Lake Counties. This includes the Tribal Lands of the Bois Forte Band, Lake Vermillion area, the Grand Portage Reservation, the Fond du Lac Band and the Mille Lacs Band, Hinckley and, Lena Lake areas. * WHEN...From 8 AM this morning to 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ001>003-006>008-022100- /O.EXT.KDLH.WI.Y.0002.200202T1600Z-200202T2100Z/ Douglas-Bayfield-Ashland-Burnett-Washburn-Sawyer- Including the cities of Superior, Washburn, Bayfield, Ashland, Grantsburg, Spooner, and Hayward 318 AM CST Sun Feb 2 2020 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Sawyer, Burnett, Washburn, Douglas, Bayfield and Ashland Counties. This includes the Tribal Lands of the Red Cliff Band and the Bad River Reservation. * WHEN...From 10 AM this morning to 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Huyck
309 WWUS73 KDLH 021211 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 611 AM CST Sun Feb 2 2020 ...GUSTY WEST AND NORTHWEST WINDS THIS MORNING AND AFTERNOON... .An area of low pressure will pass over the region this morning and this afternoon. Strong west and northwest winds are expected over central, east-central, and northeast Minnesota and northwest Wisconsin this morning through this afternoon. Sustained winds of 10 to 25 mph are expected with gusts as high as 45 mph. Winds may gust between 50 and 60 mph on the Bong and Blatnik bridges between Duluth and Superior. The winds and gusts will weaken quickly this afternoon as high pressure builds into the region. WIZ001-022100- /O.EXT.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/ Douglas- Including the city of Superior 611 AM CST Sun Feb 2 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph expected. Wind gusts of 50 to 60 mph are possible on the Bong and Blatnik bridges between Duluth and Superior. * WHERE...Douglas County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ006-022100- /O.EXT.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/ Burnett- Including the city of Grantsburg 611 AM CST Sun Feb 2 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Burnett County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ018-025-026-033>036-022100- /O.CON.KDLH.WI.Y.0002.000000T0000Z-200202T2100Z/ North Itasca-North Cass-South Itasca-South Cass-Crow Wing- Northern Aitkin-South Aitkin- Including the cities of Bigfork, Walker, Grand Rapids, Pine River, Brainerd, Hill City, and Aitkin 611 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...North Itasca, Crow Wing, South Cass, Northern Aitkin, South Aitkin, South Itasca and North Cass Counties. This includes the Tribal Lands of the Bois Forte Band, Deer Creek area and the Mille Lacs Band, East Lake and, Big Sandy Lake areas. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ037-022100- /O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/ Carlton and South St. Louis- Including the city of Duluth 611 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. Wind gusts of 50 to 60 mph are possible on the Bong and Blatnik bridges between Duluth and Superior. * WHERE...Carlton and South St. Louis County. This includes the Tribal Lands of the Fond du Lac Band. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ012-019>021-022100- /O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/ Northern Cook and Lake-Central St. Louis-Southern Lake- Southern Cook- Including the cities of Isabella, Hibbing, Two Harbors, Silver Bay, and Grand Marais 611 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Central St. Louis, Northern Cook and Lake, Southern Cook and Southern Lake Counties. This includes the Tribal Lands of the Bois Forte Band, Lake Vermillion area and the Grand Portage Reservation. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ038-022100- /O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/ Pine- Including the cities of Pine City and Hinckley 611 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Pine County. This includes the Tribal Lands of the Mille Lacs Band, Lena Lake and, Hinckley areas. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ002-003-007-008-022100- /O.CON.KDLH.WI.Y.0002.200202T1600Z-200202T2100Z/ Bayfield-Ashland-Washburn-Sawyer- Including the cities of Washburn, Bayfield, Ashland, Spooner, and Hayward 611 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Sawyer, Washburn, Bayfield and Ashland Counties. This includes the Tribal Lands of the Red Cliff Band and the Bad River Reservation. * WHEN...From 10 AM this morning to 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Huyck
044 WWUS73 KDLH 021307 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 707 AM CST Sun Feb 2 2020 ...GUSTY WEST AND NORTHWEST WINDS THIS MORNING AND AFTERNOON... .An area of low pressure will pass over the region this morning and this afternoon. Strong west and northwest winds are expected over central, east-central, and northeast Minnesota and northwest Wisconsin this morning through this afternoon. Sustained winds of 10 to 25 mph are expected with gusts as high as 45 mph. Winds may gust between 50 and 60 mph on the Bong and Blatnik bridges between Duluth and Superior. The winds and gusts will weaken quickly this afternoon as high pressure builds into the region. MNZ018-025-026-033>036-022100- /O.CON.KDLH.WI.Y.0002.000000T0000Z-200202T2100Z/ North Itasca-North Cass-South Itasca-South Cass-Crow Wing- Northern Aitkin-South Aitkin- Including the cities of Bigfork, Walker, Grand Rapids, Pine River, Brainerd, Hill City, and Aitkin 707 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...North Itasca, Crow Wing, South Cass, Northern Aitkin, South Aitkin, South Itasca and North Cass Counties. This includes the Tribal Lands of the Bois Forte Band, Deer Creek area and the Mille Lacs Band, East Lake and, Big Sandy Lake areas. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ037-WIZ001-022100- /O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/ Carlton and South St. Louis-Douglas- Including the cities of Duluth and Superior 707 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. Wind gusts of 50 to 60 mph are possible on the Bong and Blatnik bridges between Duluth and Superior. * WHERE...In Wisconsin, Douglas County. In Minnesota, Carlton and South St. Louis County. This includes the Tribal Lands of the Fond du Lac Band. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ012-019>021-022100- /O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/ Northern Cook and Lake-Central St. Louis-Southern Lake- Southern Cook- Including the cities of Isabella, Hibbing, Two Harbors, Silver Bay, and Grand Marais 707 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Central St. Louis, Northern Cook and Lake, Southern Cook and Southern Lake Counties. This includes the Tribal Lands of the Bois Forte Band, Lake Vermillion area and the Grand Portage Reservation. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ038-WIZ006-022100- /O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/ Pine-Burnett- Including the cities of Pine City, Hinckley, and Grantsburg 707 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph expected. * WHERE...In Wisconsin, Burnett County. In Minnesota, Pine County. This includes the Tribal Lands of the Mille Lacs Band, Lena Lake and, Hinckley areas. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ002-003-007-008-022100- /O.CON.KDLH.WI.Y.0002.200202T1600Z-200202T2100Z/ Bayfield-Ashland-Washburn-Sawyer- Including the cities of Washburn, Bayfield, Ashland, Spooner, and Hayward 707 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Sawyer, Washburn, Bayfield and Ashland Counties. This includes the Tribal Lands of the Red Cliff Band and the Bad River Reservation. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Huyck
771 WWUS73 KDLH 021757 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 1157 AM CST Sun Feb 2 2020 ...GUSTY WEST AND NORTHWEST WINDS CONTINUE THROUGH THE MID AFTERNOON... .An area of low pressure will continue to shift off to the east today, leaving strong west to northwest winds in its wake. So far this morning, we have had widespread wind gusts of 25 to 35 mph, with the only exception of stronger gusts being on the Blatnik bridge between Duluth and Superior, where winds have gusted between 40 to 50 mph this morning. With the weaker winds away from the Twin Ports, we have decided to drop the Wind Advisory, except for the Twin Ports area. Use extra caution if traveling on the high bridges between Duluth and Superior this afternoon. The winds and gusts will weaken quickly this afternoon as high pressure builds into the region. MNZ012-018>021-025-026-033>036-038-WIZ002-003-006>008-021900- /O.CAN.KDLH.WI.Y.0002.000000T0000Z-200202T2100Z/ Northern Cook and Lake-North Itasca-Central St. Louis- Southern Lake-Southern Cook-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Pine-Bayfield-Ashland- Burnett-Washburn-Sawyer- Including the cities of Isabella, Bigfork, Hibbing, Two Harbors, Silver Bay, Grand Marais, Walker, Grand Rapids, Pine River, Brainerd, Hill City, Aitkin, Pine City, Hinckley, Washburn, Bayfield, Ashland, Grantsburg, Spooner, and Hayward 1157 AM CST Sun Feb 2 2020 ...WIND ADVISORY IS CANCELLED... Winds and gusts have remained below Wind Advisory criteria this morning and are expected to remain between 20 to 30 mph, which has prompted the National Weather Service to cancel the advisory early. $$ MNZ037-WIZ001-022100- /O.CON.KDLH.WI.Y.0002.000000T0000Z-200202T2100Z/ Carlton and South St. Louis-Douglas- Including the cities of Duluth and Superior 1157 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. Wind gusts of 50 to 60 mph are possible on the Bong and Blatnik bridges between Duluth and Superior. * WHERE...In Wisconsin, Douglas County. In Minnesota, Carlton and South St. Louis County. This includes the Tribal Lands of the Fond du Lac Band. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JTS
372 WWUS73 KDLH 022102 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 302 PM CST Sun Feb 2 2020 MNZ037-WIZ001-022215- /O.EXP.KDLH.WI.Y.0002.000000T0000Z-200202T2100Z/ Carlton and South St. Louis-Douglas- Including the cities of Duluth and Superior 302 PM CST Sun Feb 2 2020 ...WIND ADVISORY HAS EXPIRED... Winds and gusts are expected to weaken through the afternoon and evening hours tonight, with gusts expected to be only between 20 to 30 mph through the afternoon near the Twin Ports area. Thus, we will allow the Wind Advisory to expire. $$ JTS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Feb 1, 5:40 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 1, 5:40 PM CST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Duluth MN 540 PM CST Sat Feb 1 2020 .UPDATE... Issued at 451 PM CST Sat Feb 1 2020 Radar indicates dry air is rapidly saturating at the low levels, so upped PoPs and QPF giving a quick half an inch to the Twin Ports and north and eastward. Cloquet and INL ob just started reporting snow too. && .SHORT TERM...(This evening through Sunday night) Issued at 315 PM CST Sat Feb 1 2020 A wintry mix across across northeast Minnesota late this afternoon through Sunday morning, and a windy Sunday for most of the Northland highlights the short term forecast. The enhanced radar returns thus far this afternoon across northeast Minnesota have yet to yield precipitation at the surface with dry low levels. This is expected to change as saturation increases especially between 00-03 UTC across the arrowhead of Minnesota with the approach of the warm front and series of mid level impulses. The predominant precipitation type is expected to be snow, with light freezing drizzle possible late tonight into Sunday morning with ice loss in the column per 12 UTC NAM/GFS Bufr soundings. Do not anticipate a Winter Weather Advisory at this time given the very light precipitation amounts, and a rather mild overnight in the wake of the warm front which may help to limit how much drizzle could freeze on roads and sidewalks. A cold front will be quick in trail behind the warm front late tonight and Sunday morning as it propagates east across Minnesota and Wisconsin in association with a clipper system across Ontario. Sunday looks to be windy for most of the area behind the cold front with cold air advection and steep low level lapse rates supporting momentum transport to the surface with 40-50kts at the top of the mixed layer. The strongest winds are expected across the higher terrain of the North Shore and Mesabi range where near advisory level gusts around 40kts are possible. Similar gusts are also forecast across northern Bayfield county and the Apostle islands. Northwest winds should peak around 17-21Z when forcing from pressure rises is greatest. Have highlighted the wind threat in the HWO for now. .LONG TERM...(Monday through Saturday) Issued at 315 PM CST Sat Feb 1 2020 Continuing the theme of the past few weeks, generally quiet conditions will persist for the extended. Temperatures will begin near normal before cooling below normal and then back above normal by the end of the period. A longwave trough will be present across the Intermountain West at the start of the period with generally high pressure over the Northland. This will keep mainly dry conditions in place through Wednesday. There may be some light lake effect snow showers in the Iron County area for Monday night into Tuesday, but a lack of moisture and overall forcing will keep this threat minimal. Heading into midweek, the longwave trough will emerge from the Rockies and start to translate eastward, passing over the Upper Midwest for the Wednesday night into Thursday timeframe. Surface low pressure in association with the trough will remain well to our south with dry conditions persisting in our area. As the low moves northeast later Thursday into the Great Lakes, it may spread light snow showers into our far southeastern zones. A 500mb shortwave on the back side of the longwave trough will move through for Thursday night into Friday and will drag a cold front through the region. This may bring a few light snow showers, but overall this feature looks unorganized with significant model differences, so will keep a blended approach for now, although leaned more on the ECMWF as the GFS seems too progressive. The coldest air in nearly a month will be overhead to start the period with temperatures running near to below normal Monday through Wednesday. As the trough approaches later Wednesday into Thursday, southerly low level flow will usher in warmer air with temperatures warming near to slightly above normal for the latter half of the week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 536 PM CST Sat Feb 1 2020 IFR conditions in snow bands KDLH and northeast. Otherwise VFR. Timing should not effect terminals much after 03Z. LLWS becomes the main concern overnight and towards sunrise. Surface winds increase and become strong Sunday afternoon. && .PRELIMINARY POINT TEMPS/POPS... DLH 29 39 18 22 / 20 0 0 0 INL 31 35 12 16 / 40 30 10 0 BRD 31 38 17 21 / 0 0 0 0 HYR 31 42 21 27 / 20 0 0 0 ASX 32 41 22 27 / 40 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && UPDATE...Wolfe SHORT TERM...PA LONG TERM...BJH AVIATION...Wolfe
Hazardous weather outlook, Feb 1, 7:41 PM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 741 PM CST Sat Feb 1 2020 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-030145- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 741 PM CST Sat Feb 1 2020 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight A light wintry mix is possible late this afternoon and tonight over northern Minnesota generally along and north of US Highway 2, and tonight over far northern Wisconsin. Snowfall will be less than an inch for most areas with a light glaze of ice possible in some spots. .DAYS TWO THROUGH SEVEN...Sunday through Friday A light wintry mix will be possible over far northern Minnesota into Sunday afternoon. Gusty west to northwest winds will develop late tonight into Sunday with gusts of 30 mph to around 45 mph expected. A wind advisory is in effect for much of the forecast area. .SPOTTER INFORMATION STATEMENT... Snow spotters are requested to report precipitation type, and measurements of snow or ice accumulations today and tonight to the National Weather Service. Spotters and the public can also report precipitation type with the free M-PING smartphone app. Wolfe More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Wind Advisories in Minnesota, 2020Wind Advisories in Wisconsin, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.